Back to Ask the Diabetes Team Ask the Diabetes Team

From Fergus Falls:

My son is nine years old and uses a combination of Lantus and NovoLog. Recently, we have had three episodes where he acts and feels totally normal, but, when tested, his blood sugar is around 25 mg/dl [1.4 mmol/L]. He then proceeds to start experiencing symptoms of low blood sugar, but has had no symptoms until he gets to this point. Can you tell me what might be happening in this situation? Normally, when his blood sugar is in the 50s (mg/dl) [2.8 to 3.2 mmol/L], he recognizes it and can treat his low blood sugar, but these last few times he did not see it coming.


First of all, you should check your son's meter to make sure it is working properly. It is possible that the lower range of readings is not set properly and his actual blood glucose levels could be slightly higher. Another option is that you son has somewhat adapted to hypoglycemia, but if blood sugar levels decrease slowly he can't feel the symptoms until he's as low as 25 mg/dl [1/4 mmol/L]. I don't think that this could be due to Lantus or NovoLog itself, but may be realted to his current dosage. You should consult with your diabetes team.


Original posting 28 Jun 2004
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.